MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is during 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt150 17.5 diopter intraocular lens (iol) was implanted in the patient's left eye (os).It was later explanted due to a myopic outcome.The replacement lens was a zxr00 16.5 diopter lens.There was no incision enlargement, vitrectomy, or sutures used.Reportedly, the patient is doing good.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 01/23/2018.Device returned to manufacturer? yes.Device evaluation: the sample was returned to the manufacturer.Visual inspection was performed and the product was cut in pieces, most probably to make explant possible.Considering the condition of the lens, further analysis is not possible.The complaint cannot be confirmed.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no similar complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7226991
Report Number9614546-2018-00090
Device Sequence Number1223268
Product Code POE
UDI-Device Identifier05050474605152
UDI-Public(01)05050474605152(17)211102
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/02/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2018
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer03/12/2018
Initial Report FDA Received Date01/29/2018
Supplement Report FDA Received Date04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;